Acneiform eruptions induced by epidermal growth factor receptor inhibitors: treatment with oral isotretinoin
Related Experiment Video
Updated: May 18, 2026

The Goeckerman Regimen for the Treatment of Moderate to Severe Psoriasis
Published on: July 11, 2013
Celia Requena1, Beatriz Llombart, Onofre Sanmartín
1Department of Dermatology, Instituto Valenciano de Oncología, Valencia, Spain. celiareq@hotmail.com
Abstract:
The most common cutaneous side effects to epidermal growth factor receptor (EGFR) inhibitors are follicular or acneiform eruptions, nail disorders, xerosis, and desquamation. Although topical and oral antibiotics with or without topical corticosteroids usually are safe and effective treatment options for acneiform eruptions due to EGFR inhibitors, they are not always successful in refractory cases. We report 3 cases of severe acneiform eruptions induced by EGFR inhibitors that were successfully treated with oral isotretinoin. Complete response was observed in all 3 patients. We recommend oral isotretinoin for the management of acneiform reactions to EGFR inhibitors when the lesions persist or worsen despite antibiotic treatment.
More Related Videos
Related Concept Videos
Acne Infection
Mitogens and the Cell Cycle
Clinical Applications of Epidermal Stem Cells
Treatment for Pulmonary Arterial Hypertension: Endothelin Receptor Antagonists
ETs are synthesized through a complex sequence of enzymatic steps, primarily involving an enzyme referred to as endothelin-converting enzyme (ECE). Of...
Drugs for Treatment of Crohn's Disease in IBD Using Biologic Agents: Anti-TNF
Treatment for Pulmonary Arterial Hypertension: Receptor Tyrosine Kinase Inhibitors and Calcium Channel Blockers
TKIs, such as imatinib (Gleevec), are particularly effective in tackling the growth and mitogenic factors that become upregulated in PAH patients. These factors contribute to the...
